# SDR CHIR092120162577

- Difficulty date: September 21, 2016
- Submitted: October 7, 2016
- Operation: General aviation
- Aircraft: N238CH
- Make and model: Boeing 234
- Aircraft serial: MJ005
- Aircraft time: 37,755 hours
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Retainer
- Part number: 114R31264
- Condition: Cracked
- Location: Swash Plate
- Component: Swashplate, Boeing
- Component part number: 414R350510
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLUORESCENT PENETRANT INSPECTION OF SWASHPLATE ASSY, UPPER RETAINER FOUND TO HAVE 5 CRACKS.  MECHANICAL TESTING, METALLURGICAL & CHEMICAL ANALYSIS PERFORMED ON A SUBJECT RETAINER & FOUND TO MEET HARDNESS & ELECTRICAL CONDUCTIVITY REQUIREMENTS. THE PART MEETS CHEMISTRY REQUIREMENTS & MICROSTRUCTURE WAS TYPICAL FOR THE HEAT TREATED CONDITION. RECURRING FAILURE WITH THE CRACKS ALWAYS LOCATED IN THE GROOVE WHICH IS AN OPTIONAL FEATURE FOR THIS PART.THE GROOVE CORNER RADII ACT AS STRESS RISERS, OPERATIONAL LOADS PLUS LOADS INDUCED DURING ASSEMBLY MAY INDUCE CRACKING. ENGINEERING DRAWING CALLS OUT FOR THE GROOVE IS OPTIONAL. MANUFACTURER WILL SPECIFY THE GROOVE NOT BE MACHINED IN THE PART.
